# SDR CA140129003

- Difficulty date: January 26, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 5,979 hours
- Engine: Pwc PW150A
- System (JASC): 2400 · Electrical Power System
- Part: Brush Block
- Part number: 697079003
- Condition: Shorted
- Location: Generator
- Part time: 6,144 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: A

## Discrepancy

(CAN) JUST AFTER TAKEOFF BOTH AC GENERATORS TRIPPED OFF WITH THE LOSS OF ASSOCIATED SYSTEMS.  BOTH DC GENERATORS AND ALL DC SYSTEMS WERE UNAFFECTED.  THE CREW FOLLOWED THEIR QRH BY SELECTING PROP DEICE OFF AND THEN RESETTING THE AC GENERATOR SWITCHES INDIVIDUALLY.  BOTH GENERATORS RESET AND AC SYSTEMS WERE REGAINED, THE PROP DEICE WAS LEFT OFF.  THE ACFT RETURNED TO THE DEPARTURE AIRPORT AND LANDED WITHOUT INCIDENT.  THE EPCU WAS REPLACED FOR TROUBLESHOOTING AND ENGINE RUNS CARRIED OUT WITHOUT FAULT.  ON THE EVENING OF 27 JAN 14 THE SNAG REOCCURRED DURING DESCENT THROUGH FL180 WHEN THE PROP DEICE WAS SELECTED ON.  THE CREW AGAIN FOLLOWED THEIR QRH AND WERE ABLE TO RESET BOTH AC GENERATORS AFTER THE PROP DEICE WAS SELECTED OFF.  THE ACFT WAS FERRIED BACK TO A MAINTENANCE BASE IN NON-ICING CONDITIONS.  MAINTENANCE INVESTIGATION FOUND THE RT PROP DEICE BRUSH BLOCK SEVERELY WORN AND SIGNS OF ARCING ON THE RT PROP SLIP RINGS.  BOTH THE SLIP RINGS AND THE BRUSH BLOCK WERE REPLACED.  BRUSH BLOCK, PN 697079003, SN DAP1023, ORIGINAL TO ACFT.
